MAUDE Adverse Event Report: HOLOGIC, INC ATEC 0912-20; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC 0912-20; INSTRUMENT, BIOPSY
Model Number ATEC-0912-20
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that on october 1st a physician reported that sometimes when performing a biopsy with an atec needle they noticed a piece of material plastic in between the specimens.Physician provided a picture in which it can be observed a plastic particle mixed along with the samples.The particles were only observed in the samples and not in the patients.Physician reported that no injury was reported to patients nor users and that the lot numbers were not available.No additional intervention provided.
 
Additional Manufacturer Narrative
Visual inspection was conducted and there were signs of physical damage in the device, the cut block appeared damaged.Additionally, the device arrived with an applicator device that is not a part of hologic portfolio, the applicator was placed inside of the atec device, through the inner atec cannula.Complaint was confirmed due to the presence of particles in the needle.This observation will be monitored and trended.
 
Additional Manufacturer Narrative
An investigation was completed: it was reported for an atec disposable device that ¿when performing a biopsy with multicare table + atec breast biopsy system, they notice a piece of material (plastic?) in between the specimen.¿ there was no injury/impact to the patient, the procedure was completed with the same device.This complaint required formal reporting.The device was returned to the post market quality laboratory for investigation.Visual inspection was conducted and there were signs of physical damage in the device, the cut block looked damaged.Besides, the device arrived with an applicator device that is not a part of hologic portfolio, the applicator has been placed inside of the atec device, through the inner atec cannula.Functional inspection was not performed.Functional testing was not conducted, the damage reported was foreign material and the functional test is not necessary to confirm the issue reported.Root cause analysis did identify the most probable root cause.Foreign material coming from the cut block was the most probable cause of this issue.The investigation included a comprehensive review of device history records, complaint data, risk assessments, and testing results.This cut block, present during manufacturing, is currently not considered a critical step to be performed by an automated process.It is manually applied.Biocompatibility report, atec breast biopsy system and biocompatibility, atec breast biopsy system passed biocompatibility testing as established and required per iso-10993-1:2009 for an external communicating device, with limited (= 24 hours) contact duration.Quality inspection processes are implemented at the production line to prevent the recurrence of similar events and ensure compliance with established standards.Based on all the information presented, it is most likely that this was an unusual occurrence.Conclusion: the reported issue has been confirmed.The risk index for this situation is within the range already calculated in the risk trending, it is probable that this is an isolated issue and not recurring problem within the product family, system or failure mode reported in the complaint.Root cause analysis did identify the most probable root cause.Foreign material coming from the cut block was the most probable cause of this issue.The event does not trigger escalation to nce, scar, or capa.As per the dhr review, the functionality of the devices from the lot is verified during line quality inspections.This event was determined to be an isolated case and not indicative of a systematic issue.Future events will be monitored and trended.Device history record (dhr) review: the dhr was reviewed for each corresponding lot; however, no relevant risk factors were found in the manufacturing process.Lot number e24f10rf.Manufacture date 6/10/2024.Expiration date 6/10/2026.Udi: (b)(4).
 
Additional Manufacturer Narrative
An investigation has been conducted: the device was returned to the post market quality laboratory for investigation.Visual inspection was conducted and there were signs of physical damage in the device; the cut block appeared damaged.Additionally, the device arrived with an applicator device that is not a part of the hologic portfolio.The applicator had been placed inside of the atec device, through the inner atec cannula.Functional inspection was not performed.Functional test was not conducted; the damage reported was foreign material therefore, functional testing is not necessary to confirm the issue reported.Root cause analysis did identify the most probable root cause.Foreign material coming from the cut block was the most probable cause of this issue.The investigation included a comprehensive review of device history records, complaint data, risk assessments.This cut block is manually assembled.Biocompatibility report, atec breast biopsy system and biocompatibility, atec breast biopsy system passed biocompatibility testing as established and required per iso-10993-1:2009 for an external communicating device, with limited (= 24 hours) contact duration.Control points are implemented at the production line to prevent the recurrence of similar events and ensure compliance with established standards.Conclusion: the reported issues have been confirmed, and the most probable root cause has been identified.A comprehensive review was conducted, including device history records, complaint data, and risk assessments.Any other capa/hra/ncr/scar are not deemed required at this moment by this event.Future events will be monitored and trended.Complaint confirmed: yes.Device history record (dhr) review: the dhr was reviewed for each corresponding lot, and no relevant risk factors were found in the manufacturing process.

Brand Name
ATEC 0912-20
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key20570638
Report Number1222780-2024-00403
Device Sequence Number8003087
Product Code KNW
UDI-Device Identifier15420045504868
UDI-Public(01)15420045504868(17)260610(10)E24F10RF
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2026
Device Model NumberATEC-0912-20
Device Catalogue NumberATEC-0912-20
Device Lot NumberE24F10RF
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by ManufacturerNot provided
08/29/2025
02/02/2026
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/24/2024
09/25/2025
02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown